Alert archive / Florida / Frost Advisories in 2025

Frost Advisory 2, NWS Melbourne, FL

January 9, 2025Lake County, Volusia County, Florida

NWS Melbourne, FL issued this frost advisory at Jan 9, 2025, 12:57 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 10, 2025, 12:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 9, 2025, 12:57 PM EST (17:57 UTC)
In effect from
Jan 10, 2025, 12:00 AM EST
Expired
Jan 9, 2025, 10:58 PM EST
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2234 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

717 
WWUS72 KMLB 091757
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1257 PM EST Thu Jan 9 2025

FLZ041-044-101300-
/O.NEW.KMLB.FR.Y.0002.250110T0500Z-250110T1300Z/
Inland Volusia-Northern Lake-
Including the cities of Eustis, Tavares, Mount Dora, Deltona,
Deland, Leesburg, and Debary
1257 PM EST Thu Jan 9 2025

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EST 
FRIDAY...

* WHAT...Temperatures as low as the mid to upper 30s will result in 
  frost formation.

* WHERE...Inland Volusia and Northern Lake.

* WHEN...From midnight tonight to 8 AM EST Friday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Law
1 follow-up statement
990 
WWUS72 KMLB 100358
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1058 PM EST Thu Jan 9 2025

FLZ041-044-101300-
/O.UPG.KMLB.FR.Y.0002.250110T0500Z-250110T1300Z/
/O.NEW.KMLB.FZ.W.0002.250110T0500Z-250110T1300Z/
Inland Volusia-Northern Lake-
Including the cities of Leesburg, Mount Dora, Tavares, Debary,
Deland, Eustis, and Deltona
1058 PM EST Thu Jan 9 2025

...FREEZE WARNING IN EFFECT UNTIL 8 AM EST FRIDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Inland Volusia and Northern Lake.

* WHEN...Until 8 AM EST Friday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and potentially damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

Fehling

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 9, 12:20 PM EST, 37 minutes earlier. Its key messages:

  • Issued at 332 AM EST Thu Jan 9 2025
  • Cold temperatures are forecast again tonight, with a brief warmup expected Friday and Saturday, before turning colder once again on Sunday and into the middle of next week
  • Patchy frost will be possible again tonight, mainly north of I-4
  • Hazardous marine and beach conditions today across all of the Atlantic waters
Area forecast discussion, Jan 9, 12:20 PM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1220 PM EST Thu Jan 9 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 332 AM EST Thu Jan 9 2025

- Cold temperatures are forecast again tonight, with a brief
  warmup expected Friday and Saturday, before turning colder once
  again on Sunday and into the middle of next week

- Patchy frost will be possible again tonight, mainly north of I-4

- Hazardous marine and beach conditions today across all of the
  Atlantic waters

&&

.UPDATE...
Issued at 936 AM EST Thu Jan 9 2025

Morning low temperatures have been observed in the mid to upper 30s
across much of east central Florida, and observations at the local
climate sites confirm the coldest air of the season so far. Visible
satellite imagery shows mostly sunny skies with scattered strato cu
limited to the Atlantic waters and along the immediate coast. While
plenty of sunshine persists, north winds around 10-15 mph will keep
a cold, dry airmass in place this afternoon. High temperatures will
remain below normal, mostly ranging the mid to upper 50s. Slightly
warmer across Okeechobee and along the Treasure Coast with highs in
the low 60s. The current forecast remains on track.

&&

.PREVIOUS DISCUSSION...
Issued at 332 AM EST Thu Jan 9 2025

Today-Tonight...We begin Thursday with the coldest temperatures
of the season thus far. Cold Weather Advisories are in effect for
all east central Florida counties, with the exception of Martin
County, due to wind chills between 22 to 30 degrees. While
temperatures will begin to warm after sunrise, cold wind chills
are forecast to continue through around 9AM. This is when both the
Cold Weather Advisories and the Freeze Warning for Lake and
Volusia Counties are set to expire. As of around 3AM, wind chills
in the lower to mid-30s are being reported across east central
Florida.

High pressure builds into the Southeast US today, continuing
breezy conditions along the coast. Will see little relief from
cold temperatures into this afternoon, as highs are forecast
between 10 to nearly 15 degrees below normal. High temperatures
are forecast in the lower to mid-50s along and north of I-4, with
upper 50s to lower 60s to the south. Breezy northerly winds will
make for hazardous beach conditions for those brave enough. A
strong longshore current is forecast, along with a Moderate Risk
of rip currents, and a Beach Hazards Statement is in effect.

High pressure drifts farther eastward into tonight, with yet
another chilly night in store. However, overnight low temperatures
are not forecast to be quite as low as Thursday morning. This will
be especially true along the coast, as winds begin to veer
onshore. Overnight lows are forecast in the upper 30s to lower 40s
for much of the area, with mid to upper 40s along the coast south
of the Cape and mid-30s across northern Lake and inland Volusia
Counties. As high pressure builds into the local area, winds will
decrease, reducing the wind chill risk. But, it will still feel
like the mid-30s to lower 40s across the are Friday morning.
Guidance indicates temperatures high enough to prevent areas or
widespread frost formation at this time. However, patchy frost
will be possible north of I-4 and conditions will need to be
monitored, should afternoon forecast models suggest cooler
temperatures and more widespread frost.

Friday-Saturday...A brief warmup is forecast Friday into Saturday,
as high pressure moves offshore into the western Atlantic and a
low pressure system moves eastward along the northern Gulf Coast.
Winds will veer south to southeasterly Friday ahead of the front
associated with this feature, allowing temperatures to warm into
the upper 60s to lower 70s Friday afternoon. Increased moisture
advected in by southerly flow will combine with increasing cloud
cover to keep overnight lows near to even a few degrees above
normal Friday night. Forecast low temperatures are in the mid to
upper 50s, quite the swing from this morning's low temperatures.

The aforementioned low will lift northeastward, dragging a cold
front through the Florida peninsula Saturday. Isolated to
scattered showers will be possible along the front beginning
Friday night, with chances diminishing as the front moves
southward towards the Treasure Coast. Currently, PoPs 30-50% along
and north of the I-4 corridor prior to sunrise on Saturday, with
chances around 20% to the south through the afternoon. While shear
ahead of and along the frontal boundary is forecast to be strong,
models continue to support little to no CAPE. Thus, have not
included a mention of lightning chances. However, should one
develop, a storm could become strong.

High temperatures are forecast in the mid to upper 60s along and
north of I-4, with upper 60s to lower 70s for the Treasure and
southern Space Coasts, as well as Okeechobee and southern Osceola
Counties. Southwest winds ahead of the front will veer northerly
into Saturday night. Cooler, drier are will advect in once again
from north Florida, leading to overnight lows in the 40s Saturday
night.

Sunday-Wednesday...Below normal temperatures return late in the
weekend and look to persist through much of next week. High
pressure builds into the Southeast US once again on Sunday, before
yet another cold front passes through the area Monday. A few
showers will be possible Monday. This pattern of mostly dry cold
fronts is forecast to persist, keeping overnight temperatures at
least in the 40s and highs struggling to reach the lower to
mid-60s. Colder temperatures are currently forecast to return
Tuesday and Wednesday nights, with additional Cold Weather
Advisories possible.

&&

.MARINE...
Issued at 332 AM EST Thu Jan 9 2025

Today-Tonight...Hazardous boating conditions today, as high
pressure building into the Southeast US leads to northerly winds
up to 20-25kts. This will cause seas to build to up to 4-6ft
nearshore and to 7-9ft in the Gulf Stream. Small Craft Advisories
are in effect for all of the local Atlantic waters through 1PM
today. Then, decreasing winds will are forecast to allow the
advisories to expire for the nearshore Volusia and Space Coasts.
However, seas will remain hazardous over the Gulf Stream into
tonight.

Friday-Monday...Relatively favorable boating conditions will be
present on Friday, with southeast winds under 15kts and seas
3-5ft. However, a strong cold front is forecast to pass through
the local area on Saturday, deteriorating boating conditions
beginning Friday night and bringing a chance for showers.
Southwest winds 20-30kts are forecast on Saturday. While this
direction is not favorable for building seas, seas up to 7ft will
be possible well offshore.

Favorable boating conditions return Sunday into Monday, with
northerly winds under 15kts and seas 2-4ft.

&&

.AVIATION...
(18Z TAFs)
Issued at 1220 PM EST Thu Jan 9 2025

VFR conditions are forecast to persist. Breezy north-northwest
winds gusting to 20-25 knots becoming north-northeast late this
afternoon into the early overnight hours. In some spots, winds may
become light and variable to calm overnight. Winds then pick up
out of the southeast around 10 knots tomorrow morning. Dry
conditions continue through the forecast period.

&&

.FIRE WEATHER...
Issued at 332 AM EST Thu Jan 9 2025

Today...Fire sensitive conditions today, with min RH values
falling to between 30-40% over the interior. Northerly winds
will be around 10 mph across the interior and around 15 mph and
gusty along the coast in the afternoon. Below normal high
temperatures today around 10-15 degrees below average.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  38  68  56  65 /   0   0  40  10
MCO  41  70  58  66 /   0   0  30  20
MLB  43  69  58  70 /   0   0  10  30
VRB  46  72  59  74 /   0   0   0  30
LEE  38  70  57  64 /   0   0  40  10
SFB  40  70  57  66 /   0   0  40  10
ORL  41  70  58  66 /   0   0  40  20
FPR  45  71  58  74 /   0   0   0  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 1 PM EST this afternoon for AMZ550-
     552.

     Small Craft Advisory until 4 AM EST Friday for AMZ555-575.

     Small Craft Advisory until 1 AM EST Friday for AMZ570-572.

&&

UPDATE...Law
AVIATION...Tollefsen
Hazardous weather outlook, Jan 9, 9:10 AM EST, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
910 AM EST Thu Jan 9 2025

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-100400-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
910 AM EST Thu Jan 9 2025

This Hazardous Weather Outlook is for east central Florida.

.DAY ONE...Today and tonight.

.EXCESSIVE COLD IMPACT...
Cold temperatures are forecast once again tonight into Friday
morning, with low temperatures in the mid-30s to lower 40s across
much of the area. Wind chills are forecast in the mid to upper
30s. Patchy frost will also be possible once again across northern
Lake and Volusia Counties.

.RIP CURRENT AND SURF IMPACT...
There will be a strong, southward-flowing longshore current and a
moderate risk of life- threatening rip currents at all central
Florida Atlantic beaches today. Always swim near a lifeguard and
never enter the water alone.

.WIND AND SEA IMPACT...
North winds around 20 to 25 knots will produce seas up to 4 to
6 feet nearshore and up to 7 to 9 feet offshore today. A Small
Craft Advisory is in effect for all of the east central Florida
Atlantic waters through Thursday afternoon. Poor to hazardous
conditions will persist into tonight, especially over the Gulf
Stream.

.FIRE WEATHER IMPACT...
Sensitive to near-critical fire weather conditions are forecast
this afternoon, with minimum RH values in the low 30s to low 40s
over the interior west of I-95. North winds are forecast at 10mph
over the interior and 15mph, with gusts to 20 to 25mph, along the
coast.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Cold mornings are forecast to continue through Friday morning.
Lows in the mid 30s to mid 40s are forecast. Patchy frost is
forecast late into early Friday morning north of I-4.

A strong cold front on Saturday will usher in another round of
below normal temperatures that will persist through the remainder
of the weekend and likely continue into next week. The potential
exists for low temperatures below 40 degrees along and north of I-
4 Sunday morning and into next week.

A Moderate to High risk of rip currents is expected to continue
through into this weekend.

Episodes of poor to hazardous boating conditions are forecast to
persist this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Leahy/Law

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 1:33 AM ESTBeach Hazards StatementMLBBrevard, Indian River, Martin, Saint Lucie, Volusia25 hr

Nearby

Frost Advisories in Florida, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.